Reactions to Dog Booster Shots

Written by leigh kelley
  • Share
  • Tweet
  • Share
  • Email

After receiving booster shots, many dogs will have some type of reaction, but these will usually be minimal and will not noticed by the dog's owner. Reported reactions range from itching to lethargy and even death. People trust their pets' lives to veterinarians, and they should always be consulted for any adverse reaction. Owners should look for reactions about six weeks after getting booster shots for their dogs.

Other People Are Reading

Injection Site Reactions

Many times, after receiving a booster shot, dogs will develop some pain, itching and swelling at the injection site. The vet may order cortisone and/or benadryl to help alleviate these symptoms.

Trouble Breathing

Sometimes booster shots will cause respiratory problems in dogs. Any time a dog has trouble breathing, especially after getting a booster shot, take it to the vet immediately.


Some dogs will experience "the blahs" after receiving a booster shot. If this lasts more than a few hours, and the dog shows no interest in food or water, a visit to the vet is in order.


It is not uncommon for a dog to experience a slight fever; the animal may even become a bit cranky or aggressive until the body has a chance to adjust to the vaccine.


According to Dr. Charles E. Loops, after a rabies vaccination, some dogs will be at risk for developing epilepsy. If the dog displays any abnormal movement, consult a veterinarian.

Don't Miss

  • All types
  • Articles
  • Slideshows
  • Videos
  • Most relevant
  • Most popular
  • Most recent

No articles available

No slideshows available

No videos available

By using the site, you consent to the use of cookies. For more information, please see our Cookie policy.